OpenstarTs >
EUT-Periodici >
Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics >
Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.25 (1993) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4685

Title: Splittings of manifolds with boundary and related invariants
Authors: Cavicchioli, Alberto
Ruini, Beatrice
Issue Date: 1993
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Citation: Alberto Cavicchioli, Beatrice Ruini, “Splittings of manifolds with boundary and related invariants”, in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 25 (1993), pp. 67-87.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
25 (1993)
Abstract: Si costruiscono speciali decomposizioni in manici di una n-varietà PL compatta, connessa e con bordo non vuoto e si studiano alcuni invarianti topologici associati. Come conseguenza, si ottiene una caratterizzazione del nodo banale n-dimensionale in $\mathbb{S^{\textrm{n+2}}}(n\leq2)$ come l'unico n-nodo il cui complementare ha genere uno. Infine, si espone una semplice dimostrazione geometrica del teorema di non cancellazione per n-nodi PL in $\mathbb{S^{\textrm{n+2}}\textrm{,}}\:(n\leq2)$.
We construct special handle decompositions for a compact connected PL manifold with non empty boundary and study the associated topological invariants. As a consequence, we characterize the unknot in $\mathbb{S^{\textrm{n+2}}}(n\leq2)$ as the unique n-knot whose complement has genus one. Then we obtain a simple geometric proof of the non cancellation theorem for tame n-knots in $\mathbb{S^{\textrm{n+2}}\textrm{,}}\:(n\leq2)$.
URI: http://hdl.handle.net/10077/4685
ISSN: 0049-4704
Appears in Collections:Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.25 (1993)

Files in This Item:

File Description SizeFormat
CavicchioliRuiniRendMat25.pdf246.9 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.